Life after finishing Tamoxifen
I was diagnosed with stage 1a breast cancer in 2018. Having lost my sister to the same disease at a young age, I chose to have a double mastectomy and went on a 5 year Tamoxifen regimen. I just came off tamoxifen in October after taking it for 4 1/2 years. Last gyno appointment showed endometrial thickening (benign, thankfully.) My onco and I decided to call it quits on tamoxifen. He had always told me it was optional for me, but I wanted to do the max given my family history. I'm grateful I had options, unlike my sister. I'm grateful I had a good prognosis, unlike my sister. Yet, my quality of life suffered under hormone therapy. To name a few, Tamoxifen pushed me into menopause, caused depression, caused significant hair loss, some weight gain although I was very careful with my diet. It's been about 2 months since I quit. Menopause is here to stay and I know it will take a long time for my hair to recover, if it does at all. Strangely, since I quit, I'm gaining weight without any apparent reason. There's so little online about what to expect after finishing tamoxifen. I would be grateful if others on this forum could share their experiences.
I too am wondering the same as you. I also was diagnosed in 2018 (we made it five years!!! 😁). I've been counting the days to when I can stop the Tamoxifen. For me it's the weight gain but also depression every month before my period. I've been trying to see what it's like for women when they go off the Tamoxifen.....shouldn't that 10 pounds just melt off?? hahaha0
Came here for this information exactly! I'm also a 2018er, and I get to go off tamoxifen on new year's eve. ; ) Hoping the extra weight melts off. : ) Also, my very thick hair thinned very noticeably at my temples… ? Hoping those bald spots fill in. Other than that, I've had zero tamoxifen side effects, so would've been ok if Dr. had told me I'm in for another 5 years. To be honest, I'm kind of afraid to throw away my "safety net". So there better be some advantages to offset that! ; )0